I stearted metformin 500mg. twice a day last week and since i have had very painful lower back pain. WAS ON ONE 500MG.METFORMIN BEFORE THAT BUT SLOW RELEASE AND MY READING WAS TOO HIGH.IT WAS 52.
Metformin affects the uptake of glucose into the cells. I doubt it would affect your lower back. I glucose reading of 52 is too low not too high. You need to aim for a glucose reading around 100.
Metformin can cause unusual muscle pain in some people.I guess that could be considered back.I am not sure.Most common side effects is abdominal discomfort,diarrhea,gas,headache,nausea,weakness,and indigestion.The XL is suppose to be better ,as far as side effects anticipated.I have taken Metformin on and off for 7 years.It never gave me back pain.But everyone is different.My 17 year old son takes it as well.He takes two 500 mg XL a day.It does cause me abdominal discomfort and diarrhea.EVERY TIME I start back.But my son has never had any complaints.The 52 number you gave is a little confusing to me.If your glucose reading was 52,you would not be able to type your question.I am sure you would be non functional or not even here.Metformin side effects lessen with time.Some times it takes me over a week.Maybe you should check and make sure your meter is giving you the correct reading.Also,if you have a meter like mine,check and make sure you have set the code ...
correctly that matches the bottle.Metformin is a great oral diabetic medication to start with.It just really takes time for side effects to lessen.I like the fact that it is an "oldy but goody".And is also has an appetite suppresent effect.Make sure you take yor medicine 30 minutes before a meal.If after a few more days you still have back pain.Consult you Physician on changing your diabetic medication.And if you still have the back pain,then for sure you know it was not the Metformin.And look for options to find out what is causing the back pain.Good luck and the best to you!
I recently began taking metformin. Shortly after I begin taking it I began to have very severe pain in my neck and my lower right side and back. I am not sure if this is the metformin but the beginning of the pain coincides with the treatment with metformin. I am going to stop taking it for a couple of days and if the pain subsides I will have found the culprit. Whether it stops or not I will have to see my doctor again.
I have been on metformin for 2 weeks. I have been having lower back pain as well. It is definitely the metformin. It Hz becoming worse. Of course it's not listed as a side effect. Could it be causing my kidneys damage to continue taking it?
I have been taking 1000mg of metformin over 5 years twice a day. I was complaining of lower back pain. I couldn't stand or walk for more than 3 minutes, the pain was so bad. My doctor sent me for a CT scan, which requires one to stop taking metformin the day before test and 3 days after the test. would you believe my pain went away. So, I decided not to take metformin again. Now I have no more lower back pain. But I had to increase my insulin to control my levels. So my answer is YES.
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.